Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 46, NWS Austin/San Antonio, TX

September 14, 2018Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 14, 2018, 8:42 PM CDT for Karnes County, Wilson County, Texas. It took effect at Sep 16, 2018, 6:18 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 14, 2018, 8:42 PM CDT (01:42 UTC)
In effect from
Sep 16, 2018, 6:18 PM CDT
Expired
Sep 15, 2018, 8:42 PM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

663 
WGUS44 KEWX 150142
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
842 PM CDT Fri Sep 14 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Cibolo Creek...Medina 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-151941-
/O.NEW.KEWX.FL.W.0046.180917T0108Z-180918T0648Z/
/SUPT2.1.ER.180917T0108Z.180917T0800Z.180917T1848Z.UU/
842 PM CDT Fri Sep 14 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Cibolo Creek at Sutherland Springs.
* from Sunday evening to late Monday night...or until the warning is cancelled.
* At  8:15 PM Friday the stage was 7.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday evening and continue to rise to 
  near 23.8 feet by Monday morning.The river will fall below flood stage by 
  Monday early afternoon. This warning is based on forecast rainfall.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Sutherland Sprin   17   21    7.8   Fri 08 PM   8.8  17.7  23.5  13.5  10.4


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

151941-
/O.NEW.KEWX.FL.W.0047.180916T0600Z-180917T0100Z/
/SMMT2.1.ER.180916T0600Z.180916T0900Z.180916T1300Z.UU/
842 PM CDT Fri Sep 14 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Medina River at Somerset.
* from late Saturday night to Sunday evening...or until the warning is 
  cancelled.
* At  7:45 PM Friday the stage was 6.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and continue to rise
  to near 18.3 feet by Sunday morning.The river will fall below flood stage by 
  Sunday morning. This warning is based on forecast rainfall.
* Impact...At 18.0 feet...Minor flooding threatens buildings in campground at 
  confluence of Medina River and Medio Creek.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Somerset           15   18    6.0   Fri 08 PM   9.3  18.1  10.6   7.8   6.9

&&

LAT...LON MISSING


$$
3 follow-up statements
468 
WGUS84 KEWX 151452
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
952 AM CDT Sat Sep 15 2018

...The flood warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-160851-
/O.EXT.KEWX.FL.W.0046.180917T0040Z-180918T0648Z/
/SUPT2.1.ER.180917T0040Z.180917T0900Z.180917T1848Z.UU/
952 AM CDT Sat Sep 15 2018

 The flood warning continues for
  the Cibolo Creek at Sutherland Springs.
* At  9:15 AM Saturday the stage was 7.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday evening and continue to rise to 
  near 23.8 feet by Monday morning. The river will fall below flood stage by 
  Monday early afternoon. This forecast is based on future rainfall extimates 
  and once rainfall is observed these values may increase or decrease.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Sutherland Sprin   17   21    7.7   Sat 09 AM  17.0  23.4  13.8  10.7   9.1


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$
077 
WGUS84 KEWX 151923
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Sep 15 2018

...The flood warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  
  San Antonio River near Floresville Affecting Karnes and Wilson Counties
  
  Medina River At Hwy 281 Affecting Bexar County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-161322-
/O.EXT.KEWX.FL.W.0042.180917T0830Z-180919T1620Z/
/FLVT2.1.ER.180917T0830Z.180918T0300Z.180919T0420Z.UU/
223 PM CDT Sat Sep 15 2018

 The flood warning continues for
  the San Antonio River near Floresville.
* At  2:00 PM Saturday the stage was 8.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday morning and continue to rise to 
  near 31.3 feet by Monday before midnight. The river will fall below flood 
  stage by Tuesday before midnight. This forecast is based on future rainfall estimates and once rainfall is observed these values may increase or decrease.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
  and impassable. Extensive flooding occurs in lowest portions of Floresville 
  City Park.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Floresville        21   27    8.6   Sat  2 PM  17.6  28.3  30.9  24.7  18.0


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC255-493-161322-
/O.EXT.KEWX.FL.W.0046.180916T2318Z-180918T1117Z/
/SUPT2.1.ER.180916T2318Z.180917T0900Z.180917T2317Z.UU/
223 PM CDT Sat Sep 15 2018

 The flood warning continues for
  the Cibolo Creek at Sutherland Springs.
* At  1:15 PM Saturday the stage was 7.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow evening and continue to rise to 
  near 26.7 feet by Monday morning. The creek will fall below flood stage by 
  Monday evening. This forecast is based on future rainfall estimates and once rainfall is observed these values may increase or decrease.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Sutherland Sprin   17   21    7.7   Sat  1 PM  15.5  26.4  13.7  10.3   9.2


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

TXC029-161322-
/O.EXT.KEWX.FL.W.0043.180916T0922Z-180918T0545Z/
/SAAT2.1.ER.180916T0922Z.180916T2100Z.180917T1745Z.NO/
223 PM CDT Sat Sep 15 2018

 The flood warning continues for
  the Medina River At Hwy 281.
* At  1:15 PM Saturday the stage was 6.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to rise to 
  near 23.7 feet by tomorrow afternoon. The river will fall below flood stage by
  Monday early afternoon. This forecast is based on future rainfall estimates and once rainfall is observed these values may increase or decrease.
* Impact...At 24.0 feet...Moderate lowland flooding floods secondary roads and 
  bridges making them dangerous to traffic.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 281            16   20    6.1   Sat  1 PM  21.7  21.9   9.9   6.4   5.4


&&

LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838


$$
748 
WGUS84 KEWX 160142
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
842 PM CDT Sat Sep 15 2018

...The flood warning is cancelled for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-160212-
/O.CAN.KEWX.FL.W.0046.000000T0000Z-180918T1117Z/
/SUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
842 PM CDT Sat Sep 15 2018

The flood warning is cancelled for
  the Cibolo Creek at Sutherland Springs.
* At  8:15 PM Saturday the stage was 8.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 19.2 feet Monday early 
  afternoon.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Sutherland Sprin   17   21    8.2   Sat  8 PM  13.7  17.4  12.7   9.2   8.3


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 14, 7:05 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 14, 7:05 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
705 PM CDT Fri Sep 14 2018

.AVIATION...
Rain showers will move through the region this evening and may
occasionally reduce visibility to MVFR in the Austin and San Antonio
areas. Ceilings will generally be VFR, but will drop to MVFR later
this evening and then to IFR overnight in Austin and San Antonio.
Rain showers will continue overnight and become more likely Saturday.
Little improvement is expected Saturday.

&&

.PREV DISCUSSION... /ISSUED 318 PM CDT Fri Sep 14 2018/

SHORT TERM (Tonight through Saturday Night)...
Surface analysis this afternoon now indicates the elongated low/surface
trough is located just inland near Corpus Christi southward to just
offshore of South Padre Island. A surge of tropical moisture
continues into South Central Texas, around the north side of the
trough. Scattered showers and isolated thunderstorms have developed
with heating across the eastern 2/3rds of the CWA and will expand
through the entire CWA during the rest of the afternoon and evening.
After sunset there could be a reduction in coverage of activity
across northern and western areas of the CWA.

Farther south, showers and storms during the overnight will
concentrate closer to the low/trough axis moving inland across the
South Texas. There are also several models that are indicating an
axis of deep moisture convergence setting up overnight across the
Coastal Bend and expanding northward through the early morning hours
on Saturday through the I-37 corridor into southern and central
portions of the CWA, and persisting through midday. This band,
should it occur, will likely produce some of isolated totals of 6-8
inches we have been advertising. The issue is there are differences
with the exact placement on where this band of heavy rainfall sets
up, which complicates the rainfall forecast and how far north the
Flash Flood Watch goes. Out of caution we have expanded the Flash
Flood Watch a row of counties to the north to account for the
uncertainty.

The low/inverted trough axis will move west-northwest through the
Brush Country of South Texas Saturday morning and into the Rio
Grande, between Eagle Pass and Del Rio, by Saturday evening. The
focus for heavy rainfall is then eventually expected to shift into
portions of the western Hill Country and Rio Grande late Saturday
afternoon and night. There is the potential for another nocturnal
band to develop across portions of the far western CWA Saturday
night. We have therefore also expanded the Flash Flood Watch into
Val Verde and Edwards counties.

Key Messages:

1) Flash Flooding of low water crossings and urban areas possible.
Turn Around, Don't Drown!
2) Given the recent rainfall over the last 10 days leading to
saturated to near-saturated soil conditions in many areas, it won't
take much additional rainfall in this tropical environment to produce
localized flooding issues. As little as a quick inch of rain could
cause issues.
3) It is very difficult to pinpoint where exactly the higher bands
and pockets of precipitation. All locations under the Flash Flood
Watch are at equal risk for Flash Flooding, including portions of the
Coastal Plains, San Antonio metro, Hill Country, and Rio Grande.
4) Minor to Moderate flooding expected on Rio Grande, Upper Nueces,
Frio, and San Antonio River systems.

LONG TERM (Sunday through Friday)...
The inverted trough will weaken on Sunday and move farther west into
Mexico. A decent moisture axis will remain confined along the Rio
Grande leading scattered showers and storms. Farther east coverage is
expected to remain isolated on Sunday.

Weak ridging and drier conditions are forecast Monday and Tuesday. A
slight increase in moisture takes place Wednesday and Thursday which
could lead to isolated showers and storms.

Models are in agreement with an upper level trough moving through the
Plains Friday and Saturday and associated cold front moving into
South Central Texas. There are differences this far out with strength
and timing of the front, however there does appear to be potential
chances for rainfall with it.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  86  73  90  73 /  60  70  30  20  10
Austin Bergstrom Intl Airport  73  85  72  90  72 /  70  70  30  20  10
New Braunfels Muni Airport     73  85  72  89  72 /  80  90  30  30  10
Burnet Muni Airport            71  83  71  87  71 /  60  70  30  30  10
Del Rio Intl Airport           73  82  72  83  73 /  60  80  90  60  30
Georgetown Muni Airport        72  85  72  89  72 /  60  70  30  20  10
Hondo Muni Airport             73  83  72  86  72 /  70 100  50  40  20
San Marcos Muni Airport        73  84  72  89  72 /  70  80  30  20  10
La Grange - Fayette Regional   74  87  73  91  73 /  60  60  20  30  10
San Antonio Intl Airport       72  84  73  88  73 /  80 100  30  30  10
Stinson Muni Airport           74  85  74  88  74 /  80 100  40  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Atascosa-Bandera-
Bexar-Blanco-Caldwell-Comal-De Witt-Frio-Gillespie-Gonzales-
Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Medina-Wilson.

Flash Flood Watch through Sunday morning for Dimmit-Edwards-Kinney-
Maverick-Real-Uvalde-Val Verde-Zavala.

&&

Mesoscale/Aviation...05
Synoptic/Grids...Hampshire
Public Service/Data Collection...33
Hazardous weather outlook, Sep 14, 3:24 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
324 PM CDT Fri Sep 14 2018

TXZ171>173-183>194-202>209-217>225-228-152030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
324 PM CDT Fri Sep 14 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

A Flash Flood Watch is in effect today and tonight for parts of
the Edwards Plateau, San Antonio Metro area, Rio Grande Plains,
and Coastal Plains. Locally heavy rain today will result in an
increasing flash and river flood threat in the watch area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Flash Flood Watch remains in effect through Saturday for parts
of the Edwards Plateau, San Antonio Metro area, Rio Grande Plains,
and Coastal Plains. Heavy rains are expected to continue Saturday
across much of the region and Saturday night across the Rio
Grande Plains. Rainfall amounts of 1 to 3 inches will be possible
with isolated totals up to 7 inches this afternoon through Sunday.
At this time it is difficult to day exactly where the isolated
pockets or bands of heavier rainfall will occur.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:40 AM CDTAreal Flood AdvisoryEWXDeWitt, Karnes6 hr
Sep 15, 6:41 AM CDTSpecial Weather StatementEWXGonzales49 min
Sep 15, 7:27 AM CDTAreal Flood AdvisoryEWXBexar, Comal3 hr
Sep 15, 1:51 PM CDTAreal Flood AdvisoryEWXComal, Guadalupe3 hr
Sep 15, 2:33 PM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.